MAUDE Adverse Event Report: ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE

ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE
Model Number ONXM
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not evaluated because it was disposed of at the hospital and not returned.Manufacturing records reviewed and indicate the valve was built per specifications.
 
Event or Problem Description
During tracking database data entry, it was noted that the same patient had 2 mitral valve implants, 1 implanted on (b)(6) 2015, then another on (b)(6) 2015.Called hospital to find out what happened and found that the first valve had to be explanted because anatomic tissue loosened and interfered with the prosthetic valve functionality, resulting in the need to do a re-do mitral valve replacement.The following description comes from the surgeon's operative report: after removal of the mechanical valve, it was found that there were large sinus pouches at the posterior wall just below the posterior mitral annulus/fibrotic tissue that was attached to the mitral valve.These pouches were not seen during the last operation, which appeared covered by the mitral annulus/fibrotic tissue.The mitral annulus/fibrotic tissue was originally attached to the ventricular wall below the sinus pouches, which was probably detached suddenly from the ventricular wall last night, causing the malfunction of the prosthetic mitral valve.The patient had to be re-operated and a new on-x valve was implanted, this time a larger sewing ring model was chosen and it was seated higher in the left atrium.Patient was easily separated from cardio-pulmonary bypass, there were no complications.And was transferred to icu in stable condition.Factors requiring this to be reported are: patient had re-operation to re-do the mvr, re-op is classified as a serious injury, anatomical interference with leaflet motion required medical intervention to prevent permanent injury.For these reasons, this is reportable.

Brand Name
ON-X PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TEHCNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
MDR Report Key5457967
Report Number1649833-2016-70007
Device Sequence Number423873
Product Code DYE
UDI-Device Identifier00851788001273
UDI-Public00851788001273
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/29/2020
Device Model NumberONXM
Device Catalogue NumberONXM-25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2016
Initial Report FDA Received Date02/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight56